Page 1 of 2 12 LastLast
Results 1 to 10 of 17

Thread: HOW I FOUND OUT I HAD LUPUS

Hybrid View

  1. #1
    Join Date
    Nov 2008
    Location
    Hobbs, NM
    Posts
    96
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default HOW I FOUND OUT I HAD LUPUS

    LAST YR I WAS VERY ILL I HAD PNEUMONIA FOR FIVE MONTHS IN A ROW. MY PCP AT THE TIME KEPT GIVING ME ANTIBIOTICS AND COUGH MEDICINE. HE NEVER DONE ANY LABS OR XRAYS TO SEE WHAT WAS WRONG WITH ME. WELL I FINALLY GOT TIRED OF BEING SICK AND I WENT TO SEE ANOTHER DR IN JANUARY OF THIS YR. SHE DID LABS XRAYS THE WORKS. WELL TWO WEEKS AFTER MY LABS WERE DONE SHE TOLD ME I NEEDED TO COME IN AGAIN SO I CAN GET MORE LABS DONE. SO I WENT AT THIS TIME MY PNEUMONIA WAS SOME WHAT UNDER CONTROLL THE XRAYS SHOWED PLEURISY. WELL I WENT BACK AND SHE SAT ME AND MOTHER DOWN AND TOLD ME I HAD LUPUS THE REASON SHE SENT ME FOR LABS TWICE WAS TO MAKE SURE. SHE THEN REFERRED ME TO A RHEUMETOLOGIST. WHICH TOOK FOUR MONTHS TO GET IN TO SEE. HE DID THE SAME LABS AGAIN (ANA PANEL). HE THEN PUT ME ON PLAQUENIL AND UP UNTIL A COUPLE OF MONTHS AGO I STARTED FEELING MORE ILL MORE TIRED THE SWELLING IN MY HANDS GOT WORSE MY SLEEP PATTERN CHANGED FROM 8 HRS TO 2-3 HRS A NIGHT. THE WORSE THING NOW IS THAT MY HAIR IS FALLING OUT . I WENT BACK TO THE DR ABOUT A WEEK AGO AND HE TOOK ME OFF MY PLAQUENIL AND WANTS MY LABS RE DONE HE SAID MY LUPUS ISNT THAT BAD. I HAVE BEEN HAVING VERTIGO AND NUMBNESS IN MY FEET AND HANDS THEY GET COLD ALSO EVEN WHEN THE WEATHER IS WARM. IF MY LUPUS ISNT THAT BAD THEN WHY AM I FEELING THIS WAY........ ANY THOUGHTS MAYBE SECOND OPINION???

  2. #2
    Join Date
    Jun 2008
    Posts
    915
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Sandra,
    Welcome to the site. My name is Kathy and I have SLE, Lupus and several other auto-immune disorders. I for the life of me can not figure out why the doctor took you off of the Plaquenil. I definitely think that you need a second opinion and to see a different Rheumatologist. There will be others that will come on here and they may have more information, but in my personal opinion he should not have taken you off of the Plaquenil. Did he put you on any other medications for the Lupus? Please keep posting ok.

    Hugs,
    Kathy
    Lupus for many years. Like most of my life. Sjogrens that started at 35 and Scoliosis, Spinal Stenosis, Degenerative Disc Disease, Osteo-Arthritis of the spine, Ankylosing Spondilitis, Periferal Neuropathy, mild CP and now just recently diagnosed with PA. I had a disc replaced in December of 2007.

    Medications:
    Plaquenil, Sulindac, Imuran, Celiac diet, Tramadol and B12 shot once a month.

  3. #3
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    2,987
    Thanks
    256
    Thanked 135 Times in 72 Posts

    Default

    Hi Sandra...

    It seems you were doing well was because of the Plaquenil. I don't understand why he discontinued prescribing it. Even while in remission, mild...we can still dose with Plaquenil. To me, from your post it clearly says you should still be on it....especially since your symptoms reappeared...

    Many have the lab work come back in the normal range and are still symptomatic and too their tests are positive, abnormal and have little or no symptoms. Labwork is only part of the diagnose...a small piece of the puzzle, but not thee diagnosing tools...

    Edema, hair thinning can be symptoms of Lupus. My hair thinned, I have swelling, sleeplessness, fatigue, dizzy and I am still on Plaquenil.

    I guess I am confused as to the real reason he stopped the Plaquenil..except to say maybe he is incompetent? Inexperienced with Lupus?

    Have you had your lab work redone?

    Hugs,
    Love,
    Oluwa
    I have Lupus. So *^#@! what.

  4. #4
    Join Date
    Nov 2008
    Location
    Hobbs, NM
    Posts
    96
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Im confused also!!

    THIS MAN HAS BEEN A DR SINCE 1977. HE TOLD ME THE REASON HE WAS TAKING ME OFF OF THE PLAQUENIL IS BECAUSE OF THE OTHER SYMPTOMS NUMBNESS VERTIGO AND MY VISION HAS GOTTEN WORSE . HE SAID HE IS CONCERNED THAT IT MIGHT BE AFFECTING MY NERVOUS SYSTEM... BUT STILL I DON'T UNDERSTAND WHY STOPPING THE PLAQUENIL........ IM SO STRESSED OUT I HAD SURGERY OCT 7 THEN MY WISDOM TEETH TAKEN OUT LAST MONDAY ...... AND THEN THIS. MY HAIR FALLS OUT SO MUCH WHEN IM IN THE SHOWER AND I RUN MY FINGERS THROUGH MY HAIR AND I LOOK MY HANDS ARE COVERED IN HAIR.. I CANT SLEEP , MY HUSBAND SAID MAYBE I SHOULD GET A JOB IM A MEDICAL ASSISTANT I JUST DON'T KNOW I ASK MYSELF WHY I AM HERE WHY I HAVE THIS :cry: :cry:

  5. #5
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    2,987
    Thanks
    256
    Thanked 135 Times in 72 Posts

    Default

    Sandra...

    Taking you off for those reasons, sounds plausible...as those can be side effects. I misunderstood and thought they 'reappeared'.

    He should have prescribed something else, Prednisone, steroids....Imuran..methotrexate...NSAIDS..combina tion of them.

    Having surgery, wisdom teeth removed Monday are very stressing on the body and you are more than likely in the midst of a flare...

    It is stressful, depressing feeling overwhelmed...hurting, having no control over your body...hugs...

    Tomorrow call the doctor, leave a message with the nurse if need be and say you need to see him and if he will prescribe something else...

    Are you in pain?

    Hugs,
    Oluwa
    I have Lupus. So *^#@! what.

  6. #6
    Join Date
    Nov 2008
    Location
    Hobbs, NM
    Posts
    96
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default TODAY.PAIN.YES

    I SPENT MOST OF THE DAY IN BED I SLEPT I DIDN'T WANT TO DO ANYTHING JUST LAID THERE. MY MOM HAD TO TAKE MY KIDS MY MOTHER HAS BEEN MY ROCK. SHE HAS SEEN ME SUFFER ALOT. AS FOR THE STERIODS HE SAID HE WASN'T GOING TO PUT ME ON THEM BECAUSE I WAS ALREADY OVER WEIGHT. RIGHT NOW MY TOES ARE NUMB AND MY HANDS . MY KNEES ARE KILLING ME AND I HAVENT BEEN GOING TO THE RESTROOM MUCH TODAY I THINK I TINKLED TWICE. IM SICK TO MY TUMMY AND I ATE ONCE TODAY . AND IF I SEEK A SECOND OPINION HE IS 6 HRS AWAY....... DON'T KNOW

  7. #7
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    2,987
    Thanks
    256
    Thanked 135 Times in 72 Posts

    Default

    Sandra..

    Not sleeping also ignites, aggravates our symptoms..perhaps suggest a sleeping aid prescribed.

    No sleep, more symptoms, flares..it becomes a vicious circle...

    l.,
    Oluwa
    I have Lupus. So *^#@! what.

  8. #8
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    2,987
    Thanks
    256
    Thanked 135 Times in 72 Posts

    Default

    Sandra..

    No tinkle..do you have edema? Have you had lab work for your kidneys done..Creatine levels...protein in the urine, renal disorders...

    Eating excess salt?

    When are you having the lab work from him again done? If he suspects CNS involvement has he ordered any test? MRI, CT...or he believes it is just a symptom of the Plaquenil?

    Do you have Raynauds? Numbness and tingling in limbs...

    Six hours is far, but for better care it maybe worth the drive.

    Are you taking any NSAIDS for you knee pain?

    L.,
    O.
    I have Lupus. So *^#@! what.

  9. #9
    Join Date
    Nov 2008
    Location
    Hobbs, NM
    Posts
    96
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default LABS

    I AM NOT SEEING HIM AGAIN UNTIL JANUARY 8 2009 HE WANTS ME TO DO THE LABS TWO WEEKS BEFORE MY APPOINTMENT. AND YES I HAVE SOME EDEMA IM A LITTLE SWOLLEN AND HE TESTED MY URINE ABOUT TWO MONTHS AGO AND THAT'S IT. HE TOLD ME HE THINKS ITS THE MEDS AND I HAD KIDNEY STONE A LONG TIME AGO AND A UTI ABOUT A MONTH AGO BUT OTHER THAN THAT HE SAID HE WAS GOING TO CALL MY PCP AND TELL HER TO DO SOME OTHER TESTS ITS BEEN A WEEK I CALL NO ONE CALLS ME BACK ..........

  10. #10
    Join Date
    Nov 2008
    Location
    Hobbs, NM
    Posts
    96
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default ALEVE

    IM TAKING ALEVE BUT WHEN I TAKE IT AND I GO TINKLE IT HURTS ...... EITHER THAT OR I TAKE MOTRIN OVER THE COUNTER.. I HAVEN'T TAKEN THEM IN ABOUT A WEEK BECAUSE IM TAKIN PERCOCET AND LORATAB

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •